Medications that can increase blood-thinning properties tend to increase the risk of bruising. There are several prescription medications that can increase this risk, including warfarin, heparin, and Plavix. Over-the-counter aspirin can also have the same effect. There is much caution and monitoring while on these medications.
You should consult your local pharmacist to discuss your current medication profile and your increased bruising. Based on your pharmacist’s advice and if the bruising worsens, you should then consult your health-care provider to make sure it is actually your medication, and not a separate condition, that is causing the bruising.
Important: The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, blogs, or WebMD Answers are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment. Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.